Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 121, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 24, 2022, 9:47 PM CDT for 4 counties in Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2022, 9:47 PM CDT (02:47 UTC)
- Expired
- May 24, 2022, 10:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Destructive
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Blanco County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 24, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2912 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
641
WUUS54 KEWX 250247
SVREWX
TXC031-171-259-265-250345-
/O.NEW.KEWX.SV.W.0121.220525T0247Z-220525T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
947 PM CDT Tue May 24 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
East central Kerr County in south central Texas...
Blanco County in south central Texas...
Gillespie County in south central Texas...
Northern Kendall County in south central Texas...
* Until 1045 PM CDT.
* At 946 PM CDT, severe thunderstorms were located along a line
extending from near Doss to 6 miles east of Tivydale to 8 miles
southwest of Kerr Wildlife Management Area, moving east at 55 mph.
THESE ARE DESTRUCTIVE STORMS FOR FREDERICKSBURG, STONEWALL,
LUCKENBACH, AND JOHNSON CITY.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Kerrville, Fredericksburg, Comfort, Blanco, Round Mountain, Johnson
City, Stonewall, Kendalia, Blowout, Tivydale, Kerrville-Schreiner
Park, Rocky Hill, Sisterdale, Rocky Creek, Hye, Cypress Mill,
Blumenthal, Center Point, Pedernales Falls State Park and Waring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3049 9837 3045 9820 3038 9815 2994 9841
2990 9921 3050 9905
TIME...MOT...LOC 0246Z 259DEG 47KT 3047 9918 3022 9899 3003 9962
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
CP2 follow-up statements
714
WWUS54 KEWX 250314
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1014 PM CDT Tue May 24 2022
TXC031-171-259-265-250345-
/O.CON.KEWX.SV.W.0121.000000T0000Z-220525T0345Z/
Kerr TX-Blanco TX-Gillespie TX-Kendall TX-
1014 PM CDT Tue May 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EAST CENTRAL KERR...BLANCO...GILLESPIE AND NORTHERN KENDALL
COUNTIES...
At 1014 PM CDT, severe thunderstorms were located along a line
extending from near Enchanted Rock State Natural Area to near LBJ
State Park to near Cypress Creek, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Kerrville, Fredericksburg, Comfort, Blanco, Round Mountain, Johnson
City, Stonewall, Kendalia, Blowout, Tivydale, Kerrville-Schreiner
Park, Rocky Hill, Sisterdale, Rocky Creek, Hye, Cypress Mill,
Blumenthal, Center Point, Pedernales Falls State Park and Waring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3049 9837 3045 9820 3038 9815 2994 9841
2990 9921 3050 9905
TIME...MOT...LOC 0314Z 258DEG 47KT 3051 9874 3028 9862 3006 9900
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CP642
WWUS54 KEWX 250323
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1023 PM CDT Tue May 24 2022
TXC265-250332-
/O.CAN.KEWX.SV.W.0121.000000T0000Z-220525T0345Z/
Kerr TX-
1023 PM CDT Tue May 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KERR COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
LAT...LON 3049 9837 3045 9820 3038 9815 2994 9841
3000 9892 3050 9890
TIME...MOT...LOC 0322Z 258DEG 48KT 3053 9863 3030 9851 3008 9889
$$
TXC031-171-259-250345-
/O.CON.KEWX.SV.W.0121.000000T0000Z-220525T0345Z/
Blanco TX-Gillespie TX-Kendall TX-
1023 PM CDT Tue May 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR BLANCO...EASTERN GILLESPIE AND NORTHERN KENDALL COUNTIES...
At 1022 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Blowout to near Rocky Creek to
near Old Tunnel State Park, moving east at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fredericksburg, Blanco, Round Mountain, Johnson City, Stonewall,
Kendalia, Blowout, Rocky Hill, Rocky Creek, Hye, Cypress Mill,
Blumenthal, Pedernales Falls State Park, Crabapple, Albert,
Grapetown, Flugrath, Luckenbach, Cain City and Sandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3049 9837 3045 9820 3038 9815 2994 9841
3000 9892 3050 9890
TIME...MOT...LOC 0322Z 258DEG 48KT 3053 9863 3030 9851 3008 9889
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:47 PM CDT, 3 hours earlier.
Area forecast discussion, May 24, 6:47 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 647 PM CDT Tue May 24 2022 ...New UPDATE, AVIATION... .UPDATE... Issued at 647 PM CDT Tue May 24 2022 Have added Maverick and Kinney counties to the Severe Thunderstorm Watch 269 as strong to severe storms approach from the west. Still looks on track for one or two rounds of showers and thunderstorms for much of South Central Texas tonight into early Wednesday with strong to severe storms likely. && .SHORT TERM... (Tonight through Wednesday night) Issued at 242 PM CDT Tue May 24 2022 Cold front at 2 pm extends from near SJT to SEP is beginning to generate storm clusters north of it, but the cap appears to be holding for the area to the south. The pair of MCV's that deprived our forecast area much of the rainfall that was advertised yesterday continues to leave wake subsidence, and even the old faithful activity is slow to get started. This leaves a poor picture for rain forecast for tonight to extend into areas west of Hwy 83, but east of this area, there remains good model agreement on a solid line of storms forming to the north and sweeping across the eastern 3/4 of South Central TX from generally 7 PM to 7 AM. An exception over the western counties is that the dryline near Dryden might generate a late afternoon or early evening isolated strong storm over Val Verde County; the latest HRRR runs show that activity to track east and get absorbed into the complex without any ability to pull the trailing edge westward. Thus, it is feared much of the Rio Grande areas will miss out on tonight's rain, although the sim-reflectivity of the latest would bring the western edge of activity pretty close to the border south of DRT. Storm dynamics/wind shear have escalated the severe potential with an Enhanced Risk to represent this large storm complex with a highlight the potential for strong organized downdrafts with the congealing line. Areas where the line is still coming together from discrete supercells and areas where the line may kink early tonight may have a shot to produce a brief tornado or two. Some hail over 1 inch is possible, but we think the primary severe concern for tonight is the strong winds and rounds of torrential that could dump 1 to 2 inches over a short time. PWat values approaching 2 inches near the leading edge could lead to a couple pockets of 3 to 4 inches in any of the areas where the line kinks with overlapping storm cells. Timing of the leading edge looks to be zeroing in on as early as 7 PM for parts of the Srn Edwards Plateau and Nrn Hill Country, then probably closer to the 10 PM-1 AM window for the metro areas. The potential for tornadoes should be mostly confined to the Enhanced risk areas and maybe as far south as I-10, because large outflow winds are anticipated on the leading edge once the line becomes more uniform late tonight. By around 3 AM, the severe threat should be winding down and certainly for the metro areas; most areas below I-10/Hwy 90 are only in a Marginal Risk, and the severe threat should be all wind by that time. As for the rain threat, it would be hard to imagine a run-off threat for areas south of I-10/Hwy 90, given our dry soils and what looks to be a fairly progressive moving squall line. Some of the Convective Allowing models depict a pair of lines with a trailing line over western counties filling in areas where the leading edge was more poorly organized. Thus our concerns for run-off issues might be mainly the Hill Country were the training is more likely and the soil depths are shallow. Cooler temperatures and dry air will make for a pleasant day by Wednesday afternoon, and Wednesday evening will be even more pleasant as temps drop quickly into the upper 60s/low 70s. && .LONG TERM... (Thursday through Monday) Issued at 242 PM CDT Tue May 24 2022 South-Central Texas will be transitioning to a warmer and drier pattern once again as troughing moves east on Thursday. With mid- level WNW flow and little in the way of synoptic forcing mechanisms, expect the heat to build back in over the CWA by the holiday weekend. Temperatures will warm to near-normal levels for late May on Thursday, followed by a steady warming trend into the weekend. By Saturday, expect widespread lower to middle 90s for the Hill Country and Coastal Plains, with upper 90s to low 100s generally west of US 281. That continues Sunday into Monday of next week with muggy/humid mornings, and hot and dry afternoons. Our next potential chance at rain doesn't look to arrive until Tuesday of next week as onshore flow may increase, bringing seabreeze showers or thunderstorms inland to the Coastal Plains. Will keep things dry for the time being. && .AVIATION... (00Z TAFS) Issued at 647 PM CDT Tue May 24 2022 One or perhaps two rounds of SHRA/TSRA will impact the I-35 sites late this evening into the overnight with SHRA/TSRA in the VCNTY of KDRT. Wind gusts to 50 KTS and hail to 2 inches are possible with the strongest TSRA. VFR skies prevail, except periods of brief MVFR/IFR CIGs/VSBYs and lightning late evening into overnight. S to SE winds 10 to 15 KTs with gusts to 20 KTs this evening shift to be N to NW with passage of the cold front. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 79 59 87 / 90 20 0 0 Austin Bergstrom Intl Airport 64 79 58 87 / 90 20 0 0 New Braunfels Muni Airport 65 81 59 89 / 90 30 10 0 Burnet Muni Airport 62 79 57 89 / 100 10 0 0 Del Rio Intl Airport 67 87 64 93 / 40 0 0 0 Georgetown Muni Airport 63 78 58 87 / 100 10 0 0 Hondo Muni Airport 65 83 59 89 / 70 20 0 0 San Marcos Muni Airport 64 80 58 88 / 90 20 0 0 La Grange - Fayette Regional 67 80 61 88 / 90 60 10 0 San Antonio Intl Airport 65 80 61 87 / 90 20 0 0 Stinson Muni Airport 67 84 63 91 / 90 40 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term...Brady Aviation...04
Hazardous weather outlook, May 24, 4:03 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 403 PM CDT Tue May 24 2022 TXZ171>173-183>194-202>209-217>225-228-252200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 403 PM CDT Tue May 24 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Isolated thunderstorms are possible late this afternoon and early evening across the southern Edwards Plateau and western Hill Country. A complex of storms is then forecast to impact portions of the Hill Country, I-35 corridor, and Coastal Plains late this evening and into the early morning hours on Wednesday. Some storms could become severe. The main threats are damaging wind gusts and locally heavy rainfall that could lead to isolated urban and small stream flooding. A secondary threat of hail and a low chance for isolated tornadoes is also possible. A Severe Thunderstorm Watch has been issued for portions of the Hill Country and southern Edwards Plateau. Additional watches farther south could be required later tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms on Wednesday morning should remain mostly across the Coastal Plains and then clear southeast by midday. A few strong storms could be possible in the morning, producing gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit severe weather and rainfall reports to the National Weather Service.
In the hours before
Special weather statement, May 24, 9:07 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
907 PM CDT Tue May 24 2022
TXZ183-250300-
Val Verde TX-
907 PM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of northern Val Verde
County through 1000 PM CDT...
At 907 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Ozona to 12 miles south
of Terrell County Gas Plant. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Langtry, Juno, Shumla, Pandale, Pumpville, Pecos River Boat Ramp and
Bakers Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 3029 10176 3029 10070 2969 10137 2975 10142
2977 10140 2975 10144 2978 10145 2979 10147
2976 10154 2981 10154 2980 10157 2977 10158
2977 10163 2976 10164 2978 10176
TIME...MOT...LOC 0207Z 281DEG 37KT 3054 10129 3019 10181
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BRADYSpecial weather statement, May 24, 9:12 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
912 PM CDT Tue May 24 2022
TXZ219-228-250230-
Frio TX-Dimmit TX-
912 PM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of eastern Dimmit and
southwestern Frio Counties through 930 PM CDT...
At 912 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millett to near Gilson Groves. Movement
was southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dilley, Chaparral Wildlife Management Area, Catarina, Light and Las
Vegas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 2829 9971 2864 9945 2864 9941 2870 9941
2874 9938 2865 9914 2864 9939 2821 9940
2820 9959
TIME...MOT...LOC 0212Z 295DEG 39KT 2858 9924 2826 9968
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYLocal storm report, May 24, 9:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
914 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG BURNET 30.76N 98.23W
05/24/2022 BURNET TX PUBLIC
SMALL LIMBS SNAPPED. 52 MPH WIND GUST
MEASURED AT NEARBY BURNET MUNICIPAL AIRPORT.
&&
JRSpecial weather statement, May 24, 9:28 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
928 PM CDT Tue May 24 2022
TXZ171-172-250315-
Llano TX-Burnet TX-
928 PM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of northern Llano and
northwestern Burnet Counties through 1015 PM CDT...
At 928 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Llano to near Gainesville. Movement was
northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Llano, Buchanan Dam, Buchanan Lake Village, Baby Head, Stolz, Lone
Grove, Bluffton, Valley Spring and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 3069 9844 3068 9888 3092 9884 3092 9842
3094 9841 3095 9845 3097 9845 3098 9844
3101 9846 3103 9844 3103 9827
TIME...MOT...LOC 0228Z 227DEG 24KT 3073 9867 3072 9847
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CPSpecial weather statement, May 24, 9:40 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
940 PM CDT Tue May 24 2022
TXZ172-173-192-250330-
Williamson TX-Burnet TX-Travis TX-
940 PM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of Williamson, northern
Travis and Burnet Counties through 1030 PM CDT...
At 939 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Harker Heights to near
Mahomet to Spicewood. Movement was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor, Burnet,
Marble Falls, Granger, Bertram, Serenada, Windemere, Anderson Mill,
Leander, Hutto, Lago Vista, Granite Shoals, Horseshoe Bay, Bartlett,
Meadowlakes and Liberty Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 3091 9783 3087 9762 3074 9727 3051 9718
3043 9724 3041 9729 3051 9835 3056 9835
3057 9840 3103 9819 3103 9791
TIME...MOT...LOC 0239Z 266DEG 47KT 3098 9771 3074 9793 3049 9818
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CPSpecial weather statement, May 24, 9:43 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
943 PM CDT Tue May 24 2022
TXZ217-228-250330-
Maverick TX-Dimmit TX-
943 PM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of southeastern Maverick
and southern Dimmit Counties through 1030 PM CDT...
At 943 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Carrizo Hill to 16 miles
west of Chupadera Ranch Airport. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Asherton, Chaparral Wildlife Management Area, Gilson Groves, Catarina
and Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 2823 10022 2824 10026 2828 10029 2831 10028
2837 10032 2845 10021 2847 9940 2821 9940
2820 10021
TIME...MOT...LOC 0243Z 268DEG 42KT 2836 9996 2825 10034
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:14 PM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| May 24, 7:28 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 24, 7:30 PM CDT | Special Weather Statement | EWX | Val Verde | 60 min |
| May 24, 7:32 PM CDT | Special Weather Statement | EWX | Llano | 58 min |
| May 24, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 15 min |
| May 24, 7:47 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 58 min |
| May 24, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 64 min |
| May 24, 8:15 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| May 24, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 59 min |
| May 24, 8:49 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 56 min |
| May 24, 8:53 PM CDT | Special Weather Statement | EWX | Val Verde | 52 min |
| May 24, 8:56 PM CDT | Special Weather Statement | EWX | Kerr | 49 min |
| May 24, 9:07 PM CDT | Special Weather Statement | EWX | Val Verde | 53 min |
| May 24, 9:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 64 min |
| May 24, 9:12 PM CDT | Special Weather Statement | EWX | Dimmit | 18 min |
| May 24, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr, Real | 60 min |
| May 24, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 60 min |
| May 24, 9:23 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 24, 9:28 PM CDT | Special Weather Statement | EWX | Llano | 47 min |
| May 24, 9:40 PM CDT | Special Weather Statement | EWX | Burnet, Williamson | 50 min |
| May 24, 9:43 PM CDT | Special Weather Statement | EWX | Dimmit | 47 min |
| May 24, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 66 min |
| May 24, 10:11 PM CDT | Areal Flood Advisory | EWX | Kerr | 3 hr |
| May 24, 10:11 PM CDT | Areal Flood Advisory | EWX | Kerr | 3 hr |
| May 24, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 46 min |
| May 24, 10:15 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 45 min |
| May 24, 10:17 PM CDT | Special Weather Statement | EWX | Real | 43 min |
| May 24, 10:31 PM CDT | Special Weather Statement | EWX | Burnet, Williamson | 44 min |
| May 24, 10:34 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 56 min |
| May 24, 10:41 PM CDT | Special Weather Statement | EWX | Bandera | 49 min |
| May 24, 10:55 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 65 min |
| May 24, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Hays, Kendall, Medina and 2 more | 59 min |
| May 24, 11:08 PM CDT | Special Weather Statement | EWX | Williamson | 52 min |
| May 24, 11:23 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Hays, Lee, Travis and 1 more | 67 min |
| May 24, 11:49 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Caldwell, Comal, Frio, Gonzales and 5 more | 56 min |
| May 24, 11:51 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Kinney, Maverick, Uvalde, Zavala | 54 min |
| May 25, 12:26 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee, Williamson | 64 min |
| May 25, 12:33 AM CDT | Special Weather Statement | EWX | Kinney | 42 min |
| May 25, 12:37 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, DeWitt, Frio, Gonzales, Guadalupe and 4 more | 68 min |
| May 25, 12:41 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Kinney, Maverick, Uvalde, Zavala | 64 min |
| May 25, 1:13 AM CDT | Special Weather Statement | EWX | Maverick, Uvalde | 47 min |
| May 25, 1:31 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Maverick, Zavala | 59 min |
| May 25, 2:07 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 38 min |
| May 25, 2:42 AM CDT | Special Weather Statement | EWX | Dimmit | 33 min |
| May 25, 2:56 AM CDT | Special Weather Statement | EWX | Uvalde | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.